Alert archive / Virginia / Tornado Warnings in 2004
Tornado Warning 10, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 25, 2004, 11:57 AM EDT for Lunenburg County, Virginia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 11:57 AM EDT (15:57 UTC)
- Expired
- Jun 25, 2004, 12:15 PM EDT
- In force
- 18 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Lunenburg County, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878
WFUS51 KAKQ 251557
TORAKQ
VAC111-251615-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1156 AM EDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1215 PM EDT
* AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GARY...OR
ABOUT 7 MILES NORTHWEST OF SOUTH HILL...MOVING EAST AT 15 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BACONS FORK...GILLS CORNER...6 MILES SOUTHWEST OF DUNDAS AND 6
MILES SOUTH OF LAFOON CORNER BY 1215 PM EDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3689 7829 3693 7804 3694 7803 3679 7803
3678 7806 3680 7809 3681 7821 3683 7828
3685 7829
$$
REILLYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 25, 9:40 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 25, 9:40 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 940 AM EDT FRI JUN 25 2004 .SHORT TERM (TODAY)... HAVE MADE COSMETIC CHANGES TO REMOVE EARLY MORNING FOG WORDING...AND SLIGHT ADJUSTMENTS TO POPS AND SKY CONDITION BASED ON RADAR AND SATELLITE TRENDS. MARINE...LIGHT WINDS...FEW CHANGES. && .PREV DISCUSSION... COLD FRONT STRETCHING FROM UPSTATE NEW YORK TO THE OHIO RIVER VALLEY AT 7Z...WILL SLOWLY SLIDE SE OVER THE NEXT 24 HOURS AS A WAVE OF LOW PRESSURE LIFTS NE OUT OF THE LOWER MS RIVER VALLEY ALONG THE STATIONARY FRONT STRECHING FROM NRN NC INTO NRN MS. THE LOW SHLD BE OFF THE NRN MID ATLC COAST BY SAT MORNING...ENABLIING THE COLD FRONT TO FINISH ITS PUSH THROUGH THE REGION BY SAT AFTERNOON...THEN STALLS OUT OVER THE SE US SAT NIGHT THRU MON AS HIGH PRES BUILDS DOWN FROM THE UPPER PLAINS. THE FRONT SLOWLY LIFTS N AS A WARM FRONT LATE MON INTO TUE AS THE HIGH SLIDES OFFSHORE. A COLD FRONT MOVES THROUGH THE MID ATLC STATES WED. 1-3 MILE VISIBILITIES SUFFICIENTLY WIDESPREAD THAT AM STARTING OFF ALL ZONES WITH PATCHY FOG THIS AM. SEVERAL INDICATIONS THAT MOST OF THE AREA WILL DEAL WITH A ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WHILE THE MODELS DIFFER IN THERE HANDLING OF THE MOTION OF THE MAIN COLD FRONT...AND LOCATION OF THE CORE OF THE CONVECTION (ETA SLOWER AND FURTHER N)...THERE ARE ENOUGH SIMILARITIES TO HAVE A HIGH DEGREE OF CONFIDENCE THAT RAIN WILL FALL ACROSS THE CWA THIS AFTERNOON AND TONIGHT. BOTH MODELS AGREE THAT THERE WILL BE GOOD THERMODYNAMICS WITH 1500-2500 J OF CAPE...LW-LVL THETA-E RIDGE MOVING ACRS REGION... LIS -2 TO -5...W/ A REGION OF STRONG 700MB OMEGA MOVING ACROSS THE CWA...A 40-50 KT 5H AND 85H JET...WITH SOME DIRECTIONAL SHEAR. BOTH MODELS ALSO AGREE THERE WILL BE GOOD DYNAMICAL SUPPORT WITH BOTH FRONTOGENTIC AND Q-VECTOR CONVERGENCE IN THE 85H-7H AND 7H-5H LAYERS...THIS IN RESPONSE TO APPROACH OF 850 COLD FROTN (STRONGER AND FASTER IN GFS) AND PASSING OF 7H AND 5H VORTS (THOUGH CONVECTIVELY OVER-ENHANCED IN GFS). BEST CHC FOR PRECIP IS THIS AFTN/ERLY EVE ACRS SW 1/2 OF CWA...AND THIS EVENING INTO BEGINNING OF OVERNIGHT PD ACRS NE 1/2 OF CWA. AS A RESULT OF THIS CONFLUENCE OF WEAK-MODERATE THERMODYNAMIC AND DYNAMIC FORCING THE CWA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAIN THREAT IS FOR WINDS AS PWATS OF 1.5 TO 2 INCHES SHLD PROVIDE SUFFICIENT WAQTER LOADING TO ALLOW FOR MIX DOWN OF SVR WINDS IN SOME LOCATIONS. LW-MID LEVEL TEMPS STILL ON THE WARM SIDE FOR HAIL. AS FAR AS PRECIP END TIME... ETA SEEMS TOO HAVE OVERDONE CNVCTV COMPLEX OVR SRN AL...AND ITS ASSOC PRODUCTION OF DOWN STREAM RIDGING...WHICH WOULD TEND TO SLOW PROGRESSION OF SHRT WV FRM TX...AS A RESULT LEAN TWD GFS (THOUGH NOT QUITE AS MUCH QPF...DUE TO INFLUENCE OF CONVECTIVE FEEDBACK IN VORT STRENGTH). TEMP TODAY BASICALLY BLEND OF THE 3 MOS...AND TEMPS TONIGHT AND SAT BLEND OF AVN/FWC MOS W/ MET MOS THROWN OUT DUE TO ITS PARENTS MODELS APPARENT TO SLOW FRONTAL PASSAGE. SAT NIGHT INTO MON PRETTY STRAIGHT FORWARD WITH HIGH PRESSURE KEEPING THINGS DRY THROUGH AT LEAST SUN NIGHT. (DONT QUITE SEE WHERE ETA GETS WAVE FROM FOR LATE SAT NIGHT INTO SUN...SO DISREGARDED). BY MON FRONT HAS LIFTED FAR ENGH BACK N THAT SRN ZONES CLOSE ENGH THAT ANY WAVE MVNG ALONG IT WOULD BE ENGH TO TRIGER SHRA/T-STORM SO INTOD 30 POP ACRS NC ZONES THOSE DAYS W/ SLGT CHC POPS FURTHER N. LW LVL THKNS AGRUE FOR TEMPS SUN AND MON A TAD BLW GDNC (WHICH IS BASICALLY WHAT WAS IN THE GRIDS)...SO MADE LITTLE CHANGES. DRY FCST FOR NOW W/ TEMPS AOB NRML AS IT APPRS NRN STREAM WINNING FOR NOW. SOME QUESTION OVER DEGREE OF POTENCY OF FRONT FOR MIDDLE OF NXT WEEK...IF IT IS AS STRONG AS LATEST GFS SUGGESTS...MIGHT NEED TO ADD IN POPS FOR TSTMS AHEAD OF IT. BUT FOR NOW MON NGT-THU FCST LOOKED GOOD...SO NO CHANGES. LOCAL MVFR/IFR THIS AM IN PATCHY FOG...THEN VFR...UNTIL LOCALIZED MVF/IFR THIS AFTN/TONIGHT (FROM SW TO NE) W/ TSTRMS. ALL IS RELATIVELY QUIET ON THE MARINE FRONT W/ CONDITIONS REMAINING BLW SCA LVLS THRU THE FCST PD (TUE). WHILE GENERALLY AM EXPECTING .5-1 OF RAINFALL...COULD BE LOCALIZED HIGHER AMOUNTS (GIVEN HIGH PWATS) PRODUCING PONDING OF WATER AND/OR LOCALIZED FLOODING IN POOR DRAINAGE AREAS. ALREADY THE 4TH WETTEST JUNE ON RECORD AT RIC (8.19 INCHES)...ONLY NEED .53 TO TIE FOR 3RD AND .63 TO TIE 1972 (AGNUS) AS THE 2ND WETTEST JUNE ON RECORD. && REILLY/FOSTER/MALOIT
Hazardous weather outlook, Jun 25, 5:30 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT FRI JUN 25 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-260900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA- FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-GREENSVILLE VA- HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA- LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA- SURRY VA-SUSSEX VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- WESTMORELAND VA-WICOMICO MD-YORK VA- 530 AM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALSO...THERE IS A RISK OF LOCALIZED FLOODING IN ANY DOWNPOURS DURING THUNDERSTORMS THIS AFTERNOON AND TONIGHT. REFER TO THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ/WWUS81 KAKQ/...ISSUED AT 438 AM EDT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. FORECASTER ID 33 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Jun 25, 9:50 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 950 AM EDT FRI JUN 25 2004 VAZ060>062-065>069-079-251445- AMELIA VA-BRUNSWICK VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 950 AM EDT FRI JUN 25 2004 ...SHOWERS AND THUNDERSTORMS MOVING INTO THE EASTERN PIEDMONT... AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND ISOLATED THUNDERSTORMS FROM 25 MILES NORTHWEST OF CUMBERLAND TO CHASE CITY...OR FROM 14 MILES NORTHEAST OF BENT CREEK TO CHASE CITY...MOVING EAST AT 25 MPH. SHOWERS AND THUNDERSTORMS WILL BE NEAR HAMPDEN SYDNEY AROUND 1000 AM EDT... FARMVILLE AROUND 1005 AM EDT... VICTORIA AROUND 1020 AM EDT... KENBRIDGE AROUND 1030 AM EDT... CREWE AROUND 1035 AM EDT... CARTERSVILLE AROUND 1045 AM EDT... OTHER LOCATIONS THAT MAY BE AFFECTED BY THESE STORMS INCLUDE AMELIA COURTHOUSE...BLACKSTONE...LAWRENCEVILLE AND POWHATAN. OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL MAY OCCUR WITH THIS ACTIVITY THROUGH 1045 AM. FOSTER
Special weather statement, Jun 25, 10:40 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1040 AM EDT FRI JUN 25 2004 VAZ066>068-080-251530- AMELIA VA-DINWIDDIE VA-LUNENBURG VA-NOTTOWAY VA- 1040 AM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORM OVER LUNENBURG COUNTY... AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VICTORIA...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RUBERMOUNT AT 1045 AM EDT...THE FALLS AT 1050 AM EDT...IRBY AT 1100 AM EDT...BLACKSTONE AT 1110 AM EDT...DOMINY CORNER AT 1115 AM EDT. ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS EXTEND FROM CUMBERLAND COUNTY TO MECKLENBURG COUNTY...MOVING EAST AROUND 20 MPH. THIS ACTIVITY WILL CONTINUE TO MOVE EAST AND AFFECT AREAS FROM CHESTERFIELD COUNTY TO BRUNSWICK COUNTY OVER THE NEXT HOUR. EXPECT OCCASIONAL TO FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS AND HEAVY RAINFALL. FOSTER
Special weather statement, Jun 25, 11:02 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1102 AM EDT FRI JUN 25 2004 VAZ065-066-251545- LUNENBURG VA-MECKLENBURG VA- 1102 AM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORM MOVING INTO MECKLENBURG COUNTY... AT 1102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF CHASE CITY...OR ABOUT OVER REDOAK...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHASE CITY...AND...FINNEYWOOD AT 1110 AM EDT...KELLS CORNER AT 1120 AM EDT...WIGHTMAN AT 1130 AM EDT...WILBURN...AND...LOVES MILL AT 1135 AM EDT...GARY...AND...ORAL OAKS AT 1140 AM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING AND HEAVY RAINFALL IN THE PATH OF THIS STORM. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADS AND LOCALIZED FLOODING IN POOR DRAINAGE AREAS. FOSTER
Special weather statement, Jun 25, 11:29 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1129 AM EDT FRI JUN 25 2004 VAZ065-066-079-251615- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA- 1129 AM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORM MOVING THROUGH MECKLENBURG COUNTY... AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF KENBRIDGE...OR ABOUT 6 MILES EAST OF CHASE CITY...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WILBURN...AND...LOVES MILL AT 1135 AM EDT...GARY...AND...ORAL OAKS AT 1145 AM EDT...LAFOON CORNER...AND... KENBRIDGE AT NOON EDT...DUNDAS AT 1205 PM EDT...BARROWS STORE... AND...DANIELTOWN AT 1215 PM EDT. WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS STORM. REILLY
Special weather statement, Jun 25, 11:37 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1137 AM EDT FRI JUN 25 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-252000- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 1137 AM EDT FRI JUN 25 2004 ...SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EARLY TONIGHT... .THREAT AREA...CENTRAL AND SOUTHEAST VIRGINIA...FAR NORTHEAST NORTH CAROLINA...AND THE LOWER EASTERN SHORE. .TIME OF SEVERE WEATHER THREAT...ANYTIME THIS AFTERNOON AND EARLY TONIGHT. .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL MOVE EASTWARD ALONG THE VIRGINIA NORTH CAROLINA BORDER...WITH ANOTHER LOW MOVING OUT OF EASTERN TENNESSEE...NORTHEAST ACROSS NORTHERN VIRGINIA TONIGHT. RAIN ASSOCIATED WITH THESE SYSTEMS WILL MOVE FROM WEST TO EAST ACROSS THE AREA. THE BEST CHANCE OF SEVERE WEATHER WILL BE ALONG THE SOUTHERN EDGE OF THESE RAIN AREAS...WHERE THE AIRMASS IS MOST UNSTABLE. .SPOTTER ACTIVATION...SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SEVERE WEATHER THREAT INCLUDES THE FOLLOWING... WIND GUSTS TO 60 MPH... LARGE HAIL ONE INCH OR GREATER IN DIAMETER... ISOLATED TORNADOES... IN ADDITION...HEAVY RAINFALL FROM THESE THUNDERSTORMS MAY RESULT IN LOCALIZED FLASH FLOODING...MAINLY IN URBAN AREAS AND IN LOW LYING LOCATIONS NEAR RIVERS AND STREAMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. YOU CAN ALSO CHECK OUT OUR WEB SITE AT WEATHER.NOAA.GOV/AKQ. REILLY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:47 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 28 min |
| Jun 25, 12:07 PM EDT | Tornado Warning | AKQ | Brunswick | 23 min |
| Jun 25, 12:30 PM EDT | Tornado Warning | AKQ | Brunswick | 30 min |
| Jun 25, 12:59 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Sussex | 31 min |
| Jun 25, 1:30 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 45 min |
| Jun 25, 2:27 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 33 min |
| Jun 25, 3:00 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Suffolk | 30 min |
| Jun 25, 3:30 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 30 min |
| Jun 25, 3:42 PM EDT | Special Marine Warning | AKQ | 48 min | |
| Jun 25, 3:42 PM EDT | Special Marine Warning | AKQ | 48 min | |
| Jun 25, 4:32 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Jun 25, 4:32 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Jun 25, 5:31 PM EDT | Special Marine Warning | AKQ | 29 min | |
| Jun 25, 5:31 PM EDT | Special Marine Warning | AKQ | 29 min |
Nearby
Tornado Warnings in Virginia, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.